Oklahoma, 2025

Hail and Damaging Wind in Oklahoma, July 15, 2025

July 15, 2025 · NWS OUN · 2 events in 2 counties and zones

Scattered evening convection spread northward along a consolidated outflow boundary from north Texas into portions of southern Oklahoma on the 15th. Sufficient instability was in place for intermittent thunderstorm intensification, with an observation of severe winds in Love County and a report of large hail in Pontotoc County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Scattered evening convection spread northward along a consolidated outflow boundary from north Texas into portions of southern Oklahoma on the 15th. Sufficient instability was in place for intermittent thunderstorm intensification, with an observation of severe winds in Love County and a report of large hail in Pontotoc County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 15, 5:01 PM CST, 1 hour 19 minutes earlier. Its key messages:

  • Updated at 559 PM CDT Tue Jul 15 2025
  • Rain chances continue this evening, highest in southeastern Oklahoma.
  • Rain chances return to northern and central Oklahoma Wednesday night and Thursday as a weak front approaches.
  • Hot and humid towards end of the week into early next week.
Area forecast discussion, Jul 15, 5:01 PM CST, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Norman OK
601 PM CDT Tue Jul 15 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 559 PM CDT Tue Jul 15 2025

 - Rain chances continue this evening, highest in southeastern
   Oklahoma.

 - Rain chances return to northern and central Oklahoma Wednesday
   night and Thursday as a weak front approaches.

 - Hot and humid towards end of the week into early next week.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 1205 PM CDT Tue Jul 15 2025

Trough axis that has been persistently over the area since late last
week continues to be stretched from Missouri southwest across
Oklahoma southward into southwest Texas today. There is a MCV
located over southwest Texas and it will move gradually northward
today, but should remain to our south. Otherwise, abundant moisture
remains in place and with daytime heating and proximity of the
trough, expect to see isolated to widely scattered showers and
thunderstorms this afternoon. Most of the activity is expected to
remain along and south and east of the I-44 corridor.

GFS remains more aggressive than most models with maintaining shower
and storm activity overnight. It appears to be having some
convective feedback issues, but will look at keeping some low pops
for southern Oklahoma overnight tonight with trough still present
and some other models hinting at possible precip.

&&

.SHORT TERM...
(Wednesday through Thursday night)
Issued at 1205 PM CDT Tue Jul 15 2025

Trough weakens Wednesday, but there still appears to be a residual
low, likely associated with Tuesday's MCV over Texas, that will be
in the area. This again may aid in the possibility of an isolated
shower or two Wednesday afternoon, but by this time confidence is
not high enough to introduce precip chances outside of what NBM
initializes. Meanwhile, a shortwave trough will move through the
northern and central Plains Wednesday. Associated front will push
south through Kansas on Wednesday with pre-frontal 850MB thermal
ridge in place. This will likely result in surface temperatures
climbing above the century mark across portions of northern Oklahoma
Wednesday afternoon.

Surface cold front will push south entering northwest Oklahoma
Wednesday night, bringing rain chances back to that part of the
state. This should also cool temperatures 10-15 degrees across the
north for Thursday.

Models differ on how far south they bring main synoptic front, but
either the front or the possibility of precip-induced outflow
boundaries may bring rain chances as far south as I-40 Thursday.
Front then looks to wash out or retreat back northward Thursday
night with some rain chances lingering across the north.

&&

.LONG TERM...
(Friday through Monday)
Issued at 1255 AM CDT Tue Jul 15 2025

Models show the upper high trying to begin to build into the region
towards the end of the week with high pressure influencing much
of the area over the weekend into early next week. This will bring
a drier forecast to much of the area.

Temperatures are also expected to gradually warm with highs expected
to become more consistent in the mid/upper 90s to low 100s over the
weekend into next week. Unfortunately, we won't be getting rid of
the humidity quickly. With the hot and humid conditions, triple
digit heat index values will become increasingly likely across at
least portions of the fa. Heat advisories could be needed for
multiple days later this week into early next week.

&&

.AVIATION...
(00Z TAFS)
Issued at 559 PM CDT Tue Jul 15 2025

A few isolated showers and storms will continue to be possible
over southern Oklahoma and north Texas this evening. Breezy
southerly winds will diminish at most sites this evening, then
become breezy again late tomorrow morning. VFR conditions will
prevail.

Day

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  75  93  73  94 /   0  10  20  10
Hobart OK         73  97  72  98 /   0   0  10  10
Wichita Falls TX  75  96  74  98 /  20  10   0   0
Gage OK           71  97  69  89 /   0   0  30  30
Ponca City OK     74  95  73  91 /   0   0  20  40
Durant OK         75  95  74  97 /  20  10   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

NEAR TERM...30
SHORT TERM...30
LONG TERM....25
AVIATION...14

In the hours before

Special weather statement, Jul 15, 6:02 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Norman OK
702 PM CDT Tue Jul 15 2025

OKZ041-046-160030-
Carter OK-Murray OK-
702 PM CDT Tue Jul 15 2025

...A strong thunderstorm will impact portions of southeastern Carter
and southwestern Murray Counties through 730 PM CDT...

At 702 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southwest of Lone Grove, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ardmore, Lone Grove, Springer, and Gene Autry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3410 9743 3442 9729 3430 9700 3407 9720
      3407 9735
TIME...MOT...LOC 0002Z 207DEG 20KT 3413 9730

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MAD
Special weather statement, Jul 15, 6:06 PM CST, 14 minutes before
Special Weather Statement
National Weather Service Norman OK
706 PM CDT Tue Jul 15 2025

OKZ050-160030-
Love OK-
706 PM CDT Tue Jul 15 2025

...A strong thunderstorm will impact portions of Love County through
730 PM CDT...

At 706 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southeast of Burneyville, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Marietta, Thackerville, Overbrook, Burneyville, and southern Lake
Murray.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3376 9719 3382 9721 3384 9717 3385 9717
      3390 9718 3392 9721 3390 9725 3386 9726
      3387 9728 3389 9731 3385 9733 3388 9733
      3382 9737 3382 9743 3407 9734 3407 9707
      3401 9698 3374 9717
TIME...MOT...LOC 0006Z 202DEG 20KT 3385 9724

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MAD

The radar

The Dallas/Ft Worth radar (KFWS), 147 km away, was scanning. The volume nearest the first event began at 00:21 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Love

When
July 15, 6:20 PM CST
Where
Love County, 2.1 mi ESE of Burneyville
Measured
58 kt (67 mph) measured gust
Reported by
Mesonet
Coordinates
33.894, -97.269

Burneyville (BURN) Mesonet observation.

Hail, Pontotoc

When
July 15, 8:28 PM CST
Where
Pontotoc County, 4.65 mi N of Byng
Measured
1 in hail
Reported by
Public
Coordinates
34.926, -96.684

The report was relayed through mPING.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1281587, 1281588.